Tornadoes · United States · Texas · 2023
EF1 tornado, Hood Afb to Brookhaven, Texas, April 28, 2023
From Hood Afb to Brookhaven, this EF1 tornado ran 14.8 miles across Bell County on April 28, 2023, touching down at 2:50 PM CDT and reaching 1,400 yards wide. It killed nobody and injured 2, and did $2.0 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- April 28, 2023
- Touchdown
- 2:50 PM CDT (19:50 UTC)
- Lifted
- 3:25 PM CDT (20:25 UTC)
- On the ground
- 35 minutes
- Path length
- 14.8 miles (23.9 km)
- Path width
- 1,400 yards (1280 m)
- Deaths
- 0
- Injuries
- 2
- Property damage
- $2.0 million
- County
- Bell County
- Touchdown point
- 31.382, -97.882
- Lift-off point
- 31.275, -97.668
- Record number
- 2304281350-01
What the Weather Service recorded
Another complex surface pattern unfolded on Friday April 28, comprising of a low pressure center, warm front, dryline, and Pacific cold front. All of these features contributed to the development of strong to severe thunderstorms as the next upper trough swept through the Plains. Storms developed shortly after noon, affected areas mainly south of I-20, and exited the region by 7 PM that evening. Large hail up to 3 inches was reported in Hamilton County, and an EF1 tornado occurred in Coryell County.
A supercell tracked across Coryell County on the afternoon of April 28th producing an EF-1 tornado with maximum winds around 105 mph. The pattern of damage suggests this tornado may have been a multi-vortex tornado and evidence of very strong RFD wind damage was also found just south of the tornado track, further complicating the track location.||The tornado likely began near Bagget Mountain, tracked across CR 146, and did the most notable damage along CR 148. Several large trees along CR 148, in multiple locations, were damaged ranging from broken trunks to large trees uprooted. The property of a sporting range was damaged with the shooting range cover being blown across the street to the northeast. Two injuries occurred at this location, and one person was transported with a leg injury. The tornado generally followed CRs 148 and 147 on a southeast direction, continuing to damage trees and causing minor roof damage. The tornado crossed FM 116, just north of CR 145, causing damage to trees and minor roof damage to a home east of the road. The tornado then moved onto the property of Fort Hood. Access to this area is limited, but additional damage to trees and power poles was found along West Range Road, south of Henson Creek. The end of the tornado was estimated by radar over inaccessible areas of Fort Hood.||RFD winds were determined to be the cause of damage of a collapsed cell phone tower along West Range Road and a home on Longview Circle that lost part of its roof. The RFD winds could have been near 95 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
10 minutes of warning. NWS FWD issued a tornado warning for this county at 19:40 UTC, 10 minutes before the tornado touched down, in force until 20:15 UTC.
The county was under a tornado watch, issued at 18:17 UTC and running to 23:01 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:17 UTC | 23:01 UTC | Tornado Watch | FWD |
| 18:52 UTC | 19:45 UTC | Severe Thunderstorm Warning | FWD |
| 18:59 UTC | 19:45 UTC | Tornado Warning | FWD |
| 19:27 UTC | 20:30 UTC | Severe Thunderstorm Warning | FWD |
| 19:40 UTC | 20:15 UTC | Tornado Warning | FWD |
| 20:13 UTC | 21:00 UTC | Tornado Warning | FWD |
| 20:15 UTC | 21:15 UTC | Severe Thunderstorm Warning | FWD |
| 20:29 UTC | 21:13 UTC | Severe Thunderstorm Warning | FWD |
| 20:58 UTC | 00:00 UTC | Flash Flood Warning | FWD |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 16:25 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the tornado touched down at Apr 28, 2:20 PM CDT, 30 minutes earlier.
Area forecast discussion, Apr 28, 2:20 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 220 PM CDT Fri Apr 28 2023 ...New Short Term... .SHORT TERM... /NEW/ Update: /This Afternoon Through Saturday/ First supercell thunderstorm of the day near the the surface low triple-point has developed near Evant on Hwy 281 near the country apex of southern Comanche/western Hamilton/and far northern Lampasas counties. This classic looking supercell is already tornado warned and likely contains a small core of severe hail and very strong winds near the RFD. This cell is moving quite fast to the at 30 mph and folks in Hamilton need to be taking shelter as I write this intro. Just the beginning, as we expect more scattered, strong to severe storms, some with supercell structures to continue developing along/ahead of the progressive cold front entering our Big Country and western North Texas counties at the moment. High-resolution CAMs runs of the HRRR/RAP, NAMNest/NAM12,TTU WRK and FV3 models have been quite consistent and in pretty good agreement since last night. Otherwise, timing trends of both the strong cold front/surface low and severe storm trends are the same as the previous short term discussion(s) below, as are temperatures and the gusty pre/post-frontal passage winds. With the strong shortwave trough lagging several hundred miles northwest of the surface front, enough mid level moisture will coincide with continued strong lift above the front with the shortwave and very steep mid level lapse rates around 8 deg C/km for a continuation of isolated-scattered, strong to severe storms well behind the front for a continued threat of severe hail, frequent lightning, and heavy downpours as noted from the ongoing, "special" 18z FWD sounding through later this evening. Also, substantial and additional convective rainfall for those generally east of I-35/35W...including the 3 major T.V. markets (DFW, Waco/Temple/ Killeen, and Sherman/Denison) through mid to late evening. Don't let your guard down just because you experienced the frontal passage. You'll know it when it occurs with southerly breezes 10 to 15 mph quickly shifting N-NW 15-25 mph with higher gusts. Decreasing clouds, windy, and colder conditions occur later tonight across the western half of the forecast area and should mark the end of the severe weather threat, but not necessarily the chances for elevated, isolated to scattered showers and storms across the East. Luckily, any continued activity on Saturday across East Texas will be more of the general variety. Partly to mostly sunny conditions are expected elsewhere to the west with everyone seeing windy conditions through early-mid afternoon with northwest winds 15 to 25 mph and gusts in excess of 30 mph. After the chilly lows to start off the day, highs within the dry, cP airmass advecting into the area will be on the order of 10 to 15 degrees below normal for the last week of April. 05/Marty Previous Short Term Discussion: Daybreak Update: /Overnight through Friday Night/ High clouds will increase in coverage across North Texas this morning ahead of the approaching shortwave. Patchy fog is also beginning to show up on the northern and eastern fringes of the CWA with more extensive fog across Central Texas. Latest guidance is still in line with our current forecast in regards to the expected severe weather. Nearly all CAMs continue to show storms developing near US 281 between 2 PM and 3 PM with a rapid expansion and movement eastward through late afternoon and evening. Although much of the CWA has the potential for severe storms, locations south of the I-20 corridor will have the most favorable, moisture, instability and shear. ------------------------------------------------------------------- Main Midnight Discussion: A brief recovery period is underway with subsidence on the back side of a departing shortwave resulting in a mostly clear sky. Patchy fog will be possible overnight, especially across the eastern zones where winds will remain light and current temp/dew point spreads are only a few degrees. Overnight lows will range from the upper 40s to the lower 50s. Low level warm/moist advection will begin early Friday morning in response to deepening surface low pressure across the Big Country and Permian Basin. A somewhat complex surface pattern will evolve across North and Central Texas by midday Friday with a warm front extending southeastward from the surface low, a dryline extending southward from the surface low through the Hill Country and a cold front positioned from the Central Plains, through the Big Country and into Far West Texas. The surface low is progged to move into the western CWA by midday while a positively tilted trough sweeps across the Panhandle and Central Plains. Surface and mid-level destabilization will both increase by early afternoon, resulting in rapid storm development between 2 PM and 3 PM with initiation likely near the intersection of the dryline and warm front, somewhere between Parker County, Hill, and Erath County. Of course this point of initiation could change based on where the surface features ultimately end up, but this is the latest thinking which also is in line with nearly all of the CAMs. Once storms initiate, we should be off to the races with multiple supercells possible given the forecast shear profiles and strong instability. It does appear that biggest severe threat will favor the southern half of the area, roughly along and south of the I-20 corridor since this is where the most favorable moisture and instability will reside. However, just about anywhere across the forecast area could see strong to severe storms. Large hail will be the primary threat initially but the potential for some backed winds near the surface low may be sufficient for a few tornadoes. As the cold front progresses eastward through late afternoon, storms should become more linear with an increasing damaging wind threat along with hail. The surface based storms will march eastward with the cold front through Friday evening but elevated storms with a potential for hail will still accompany the upper trough as it translates eastward through Friday night. The progressive nature of the system will keep the threat for widespread flash flooding low. However, precipitable water values in excess of 1.5 inches across Central Texas and the southern portions of North Texas along with damp soils from the rain Wednesday, will result in a chance for localized flooding, especially with the initial supercells. Temperatures Friday will be quite variable based on which side of the various surface boundaries that will be in place. Highs near the Red River will be in the mid 70s with mainly upper 70s to lower 80s elsewhere. However, the far southwest zones could approach 90 degrees with increasing westerly winds behind the dryline. Lows Friday night will be much cooler with mid 40s to lower 50s. A strong and gusty post-frontal northwest wind will make it feel even colder. These strong winds may approach Wind Advisory Criteria in the pre-dawn hours Saturday. 79 && .LONG TERM... /Issued 1231 PM CDT Fri Apr 28 2023/ /Sunday Onward/ Pleasant and warm weather is expected Sunday as the late Friday system continues to depart to the east with northwest flow aloft for North & Central Texas. It'll be quite a bit warmer than Saturday with afternoon highs in the mid 70s across the northeast while most of the forecast area reaches the low/mid 80s. Temperatures in the 70s and 80s will then persist each day through the extended as shortwave ridging prevails across the Plains with another trough sent southward across the East Coast. It should be primarily rain-free through Wednesday, but we'll have to monitor low storm chances late Tuesday and again late Wednesday currently positioned just west of the forecast area. Towards the end of the period (Thursday/Friday), rain/storm chances increase areawide as the next system approaches. Gordon && .AVIATION... /Issued 111 PM CDT Fri Apr 28 2023/ /18z TAFs/ Concerns: Timing development of storms and entry into the D10 airspace, as well as FROPA sometime before 00z Saturday. Cig trends and strength of both pre/post-FROPA winds/gusts also challenging with average confidence, though increasing as we approach the event. After a look at new short term, high-res model data and detailed collaboration with CWSU ZFW earlier, time windows for FROPA and better convective/TSRA chances were held close to the previous 12z D10 DFW TAFs, though it was sped up slightly for the western airports, while Waco Regional and eastern D10 airports (DAL/GKY) were delayed by up to an hour. Basically VCTS, potentially strong- severe to occur between 20z-01z with TEMPO groups with variable gusts up to/in excess of 40 kts possible and IFR or low MVFR conditions during a 4-hour window between 21z to 01z, delayed an hour at DAL/GKY. Current low VFR/high MVFR cigs across the D10 airspace will drop into low MVFR with prospects for IFR conditions tonight into mid morning Saturday. Current southerly surface winds between 8 to 18 kts and gusty winds will quickly veer northerly or northeasterly 15-20 kts with gusts to 30 kts once FROPA blasts through later this afternoon. These gusty winds may lay out and weaken for a short while between 09z-13z, before kicking up again to the aforementioned speeds by/after 15z-16z Saturday. Scattering of lower cigs with drier/cooler air arriving late Saturday morning will result in returning VFR conditions with winds backing to the NW 17-22kts with gusts 30-35 kts. A surface low and associated strong cold front between KGRK/KILE and KBWD/KMKN will track E-SE quickly into areas east of I-35/35E thanks to good support from a very impressive mid level shortwave trough diving SSE across NW TX/W OK/and the TX/OK Panhandles as we move into nightfall. 05/Marty && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 50 70 52 81 56 / 90 10 5 0 0 Waco 50 68 48 82 54 / 80 5 5 0 0 Paris 53 67 48 74 51 / 100 50 5 0 5 Denton 49 70 47 79 51 / 80 10 0 0 0 McKinney 50 69 48 77 52 / 90 20 5 0 0 Dallas 52 70 52 80 56 / 90 10 5 0 0 Terrell 51 68 48 77 53 / 90 30 5 0 0 Corsicana 52 69 50 82 55 / 90 20 5 0 0 Temple 51 70 48 85 54 / 70 5 5 0 0 Mineral Wells 47 72 48 86 53 / 60 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Apr 28, 12:27 PM CDT, 2 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1227 PM CDT Fri Apr 28 2023 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-291145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1227 PM CDT Fri Apr 28 2023 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Strong to severe thunderstorms are expected this afternoon and evening across much of North and Central Texas as a cold front moves across the region. Large hail and damaging winds will be the main threats with these storm but a few tornadoes will also be possible. Scattered thunderstorms are expected tonight behind the main line of storms. Lightning will be the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a slight chance of thunderstorms across the region on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible across much of North and Central Texas from mid afternoon through mid evening.
In the hours before
Local storm report, Apr 28, 2:28 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 PM CDT FRI APR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 2 N EVANT 31.50N 98.15W
04/28/2023 E1.00 INCH HAMILTON TX AMATEUR RADIO
HAM RADIO SPOTTER REPORTS QUARTER-SIZED HAIL
2 MILES NORTH OF EVANT.
&&
MLLocal storm report, Apr 28, 2:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
239 PM CDT FRI APR 28 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM HAIL 7 SW HAMILTON 31.64N 98.21W
04/28/2023 M3.00 INCH HAMILTON TX FIRE DEPT/RESCUE
3 INCH HAIL MEASURED AT CR 2005 NEAR
HAMILTON.
&&
MLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Fort Worth, TX (KFWD), 12:00Z
7.8 hours before the tornado, 173 km from the path. April 28, 2023.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -41022 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 320 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.0 K/km
Fort Worth, TX (KFWD), 00:00Z
4.2 hours after it, 173 km from the path. April 29, 2023.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -1 J/kg
- Surface CAPE
- 6 J/kg
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
- 0-3 km lapse rate
- 5.6 K/km
The radar
The Ft Hood radar (KGRK), 77 km away, was scanning. The volume nearest the touchdown began at 19:51 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 19:15 UTC | HAIL 3 | 10 Wsw Hamilton | Hamilton, TX | CORRECTS PREVIOUS HAIL REPORT FROM 7 SW HAMILTON. 3 INCH HAIL MEASURED AT CR 2005 AND CR 221 INTERSECTION SOUTHWEST OF HAMILTON. |
| 19:24 UTC | HAIL 1 | 2 N Evant | Hamilton, TX | HAM RADIO SPOTTER REPORTS QUARTER-SIZED HAIL 2 MILES NORTH OF EVANT. |
| 19:27 UTC | HAIL 3 | 7 Sw Hamilton | Hamilton, TX | 3 INCH HAIL MEASURED AT CR 2005 NEAR HAMILTON. |
| 19:50 UTC | HAIL 1.75 | 10 W Gatesville | Coryell, TX | HAM RADIO SPOTTER REPORTS GOLF-BALL SIZED HAIL NEAR ARNETT. |
| 19:56 UTC | TSTM WND DMG | 9 Wsw Fort Gates | Coryell, TX | HAVE RECEIVED SEVERAL REPORTS OF DOWNED TREES ON FM 116 IN BETWEEN CR 145 AND CR 149. GATESVILLE FIRE DEPARTMENT WAS WORKING ON NUMEROUS TREES DOWN ON THE ROAD AND A TREE DOWN ON A HOUSE. |
| 20:06 UTC | HAIL 1 | 1 Sse Fort Gates | Coryell, TX | TRAINED SPOTTER REPORTS QUARTER-SIZED HAIL 1 MILE SSE OF FORT GATES. |
| 20:09 UTC | HAIL 1 | Lampasas | Lampasas, TX | HAM RADIO REPORT OF QUARTER-SIZED HAIL ON THE EAST SIDE OF LAMPASAS. |
| 20:16 UTC | HAIL 1 | 4 Sse Fort Gates | Coryell, TX | QUARTER-SIZED HAIL REPORTED AT THE NORTH FORT HOOD FIRE STATION ON THE LONGHORN AND SHORTHORN AIRFIELDS. |
| 20:24 UTC | HAIL 1.25 | 1 Sse Gatesville | Coryell, TX | TRAINED SPOTTER REPORTS QUARTER TO HALF DOLLAR SIZED HAIL 1 MILE SSE OF GATESVILLE. |
| 20:33 UTC | HAIL 1 | 1 Wnw Copperas Cove | Coryell, TX | HAM RADIO REPORT OF QUARTER-SIZED HAIL ON THE WEST SIDE OF COPPERAS COVE. |
| 20:36 UTC | HAIL 1 | 3 Nw Copperas Cove | Coryell, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| 20:38 UTC | HAIL 1.75 | 8 Se Fort Gates | Coryell, TX | REPORT FROM MPING: GOLF BALL (1.75 IN.). |
| 20:45 UTC | TSTM WND GST 76 | 6 Nw Morgan'S Point Res | Bell, TX | TRAINED SPOTTER MEASURED 76 MPH WIND GUST AT OWL CREEK PARK PUBLIC BOAT RAMP ON CALIBRATED ANEMOMETER. |
| 20:48 UTC | TSTM WND GST 60 | 5 Sw Fort Hood | Bell, TX | KILLEEN (KILE) ASOS REPORTS WIND GUST OF 52 KTS (60 MPH). |
| 20:49 UTC | HAIL 1 | 2 Sse Fort Hood | Bell, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| 20:55 UTC | TSTM WND DMG | 4 Wnw Temple | Bell, TX | TRAINED SPOTTER REPORTED WIND DAMAGE 4 MILES WNW OF TEMPLE. 5-6 INCH TREE BRANCHES BROKEN. |
| 21:06 UTC | HAIL 0.5 | 4 Nnw Andice | Williamson, TX | REPORT FROM MPING HALF-INCH (0.50 IN.), DIME SIZE HAIL REPORTED. |
| 21:13 UTC | FLASH FLOOD | 1 Wsw Killeen | Bell, TX | PORTIONS OF EAST CENTRAL TEXAS EXPRESSWAY WESTBOUND AT IMPERIAL DRIVE IN KILLEEN HAVE BEEN SHUT DOWN BY POLICE DUE TO STANDING WATER. |
| 21:22 UTC | HAIL 1 | 10 Nne Rogers | Bell, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| 21:25 UTC | HAIL 1 | 8 W Rosebud | Falls, TX | HAM RADIO REPORT OF NICKEL TO QUARTER-SIZED HAIL AT 447 FM 1772 WEST OF ROSEBUD. |
| 21:31 UTC | HAIL 1.75 | 10 Se Troy | Bell, TX | |
| 21:43 UTC | HAIL 1 | Holland | Bell, TX | REPORT FROM MPING: QUARTER (1.00 IN.). |
| 21:46 UTC | HAIL 1.75 | Jarrell | Williamson, TX | GOLF BALL SIZE HAIL REPORTED NEAR JARRELL VIA HAM RADIO OPERATOR. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2023 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 28, 2023
2 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.